Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 239, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 9, 2000, 4:05 PM EDT for Marion County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 9, 2000, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:10 PM EDT | Thunderstorm Wind | Sparr, FL | Barn with roof damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WUUS52 KJAX 092005 SVRJAX FLC083-092030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 405 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH MARION COUNTY IN NORTHERN FLORIDA * UNTIL 430 PM EDT * AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHEAST OF SUMMERFIELD...OR ABOUT 14 MILES NORTHWEST OF LEESBURG...MOVING SOUTHWEST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 430 PM EDT... BELLEVIEW AND LAKE WEIR... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ LAT...LON 2894 8190 2908 8202 2897 8227 2892 8203 MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:21 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 9, 2:21 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT WED AUG 9 2000 SHORT TERM... UPPER FLOW PATTERN ACROSS THE CONTIGUOUS UNITED STATES WILL BECOME AMPLIFIED AS LARGE HIGH PRESSURE CENTER OVER THE SOUTHEAST STATES RETROGRADES WEST AND BLENDS WITH THE SECONDARY HIGH PRESSURE CENTER OVER THE CENTRAL PLAINS. THIS WILL RESULT IN A BROAD TROF DEVELOPING OVER THE EASTERN SEABOARD AS WELL AS BECOMING A MAJOR PLAYER WITH TROPICAL DEPRESSION NUMBER 4 NORTH OF THE BAHAMAS. REFER TO LATEST ADVISORY FROM THE TROPICAL PREDICTION CENTER. IN RESPONSE TO UPPER HIGH SHIFTING WEST...UPPER LEVEL WINDS OVER OUR REGION WILL SHIFT TO THE WEST THEN NORTHWEST...ADVECTING IN DRIER AND SOMEWHAT MORE STABLE AIR. A SURFACE LOW ASSOCIATED WITH THE AFOREMENTIONED TROF WILL SWING SOUTH INTO NORTHERN GEORGIA LATE FRIDAY WITH LOW LEVEL WINDS BECOMING MORE SOUTHERLY. THIS SHOULD PRECLUDE A DOMINANT SEA-BREEZE WITH GREATEST CONCENTRATION ACROSS THE INTERIOR PORTIONS OF THE CWA. FOR TONIGHT...EVENING WIDELY SCATTERED CONVECTION WILL GIVE WAY TO PARTLY CLOUDY SKIES. WEAK RIDGING NEAR THE SURFACE WILL AID IN PATCHY LATE NIGHT INTO EARLY MORNING FOG. THURSDAY AND THURSDAY NIGHT...EASTERLY WAVE OVER THE CARIBBEAN WILL SHIFT NORTHEAST INTO THE EASTERN GULF OF MEXICO. AT THE SAME TIME...DRIER AIR BEGINS TO FILTER INTO THE REGION FROM THE NORTHEAST. GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL OCCUR OVER OUR WESTERN ZONES IN VICINITY OF EASTERLY WAVE AND HIGHEST PRECIPITABLE WATER VALUES. LOOK FOR ACTIVITY TO QUICKLY DISSIPATE WITH LOSS OF DAYTIME HEATING. TROPICAL DEPRESSION NUMBER FOUR BEGINS TO SHIFT NORTH BY THURSDAY NIGHT OVER THE CENTRAL FLORIDA OFFSHORE WATERS. FRIDAY...TROPICAL DEPRESSION NUMBER 4 IS FORECAST TO TRACK NORTHEAST OVER THE WESTERN ATLANTIC. GIVEN THIS FORECAST...MAY SEE SUFFICIENT SUBSIDENCE TO INHIBIT WIDESPREAD CONVECTION ACROSS FLORIDA ZONES. SURFACE FRONT IS PROGGED TO MOVE SOUTH INTO CENTRAL GEORGIA...THEREFORE WOULD EXPECT GREATEST COVERAGE TO OCCUR OVER GEORGIA ZONES. EXTENDED...SURFACE LOW AND ASSOCIATED FRONT WILL MEANDER SOUTH FRIDAY NIGHT INTO MONDAY FOR CHANCE OF MAINLY AFTERNOON INTO EVENING SHOWERS AND THUNDERSTORMS. COASTAL WATERS...SHOULD SEE INCREASE IN WIND/SEAS THROUGH THE PERIOD AS TROPICAL DEPRESSION NUMBER 4 SLOWLY EDGES WEST THEN TOWARDS THE NORTH. NO HEADLINES AT THIS TIME...HOWEVER WILL LIKELY SEE SMALL CRAFT EXERCISE CAUTION CONDITIONS OVER THE OFFSHORE WATERS BY LATE FRIDAY. THANKS FOR THE COORDINATION CALL MLB. PRELIM... AMG 73/94/72/95 2323 SSI 75/90/75/91 2323 JAX 73/94/72/95 2323 GNV 72/94/72/95 2524 16 .JAX.. .FL...NONE. .GA...NONE.
In the hours before
Special weather statement, Aug 9, 12:00 PM EDT, 4 hours 5 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-092000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT WED AUG 9 2000 ...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS... A RIDGE OF HIGH PRESSURE OVER THE AREA WILL WEAKEN THIS AFTERNOON. THE ATMOSPHERE WILL BECOME MORE UNSTABLE AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. THE SYNOPTIC FLOW CONTINUES TO BE LIGHT...THEREFORE THE THUNDERSTORMS WILL FIRST FORM NEAR THE SEABREEZE ALONG THE COAST AT AROUND 2 PM AND SPREAD FURTHER INLAND DURING THE COURSE OF THE AFTERNOON INTO THE EVENING. THE STEERING WINDS WILL BE FROM THE NORTH AND NORTHEAST AND STORMS THAT FORM ALONG THE COAST WILL MOVE INLAND AND TO THE SOUTH. A COUPLE OF STORMS COULD BRIEFLY BECOME SEVERE WITH STRONG AND DAMAGING WINDS AND HAIL THE MAIN THREATS. ALL OF THE STORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN OF 2 TO 3 INCHES. TEMPERATURES ARE EXPECTED TO REACH THE LOWER TO MID 90S BY MID AFTERNOON AND WITH THE HUMIDITY COMBINED WILL MAKE IT FEEL MORE LIKE 100 TO 105 DEGREES. DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. $$^ DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:40 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 35 min |
| Aug 9, 6:07 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 38 min |
| Aug 9, 6:12 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 33 min |
| Aug 9, 6:55 PM EDT | Tornado Warning | JAX | Columbia, Gilchrist | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.